MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CATH PKGD: WEDGE 6 FR 110 CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC CATH PKGD: WEDGE 6 FR 110 CM; CATHETER, FLOW DIRECTED
Catalog Number AI-07126
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/25/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Qn# (b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
Received via a medwatch report, submitted by the risk manager at the health care facility, the report states "with ultrasound guidance, we obtained access to the right common femoral artery and vein with micro puncture needle and then advanced a 6 fr sheath over a wire in each using the seldinger approach.Arrow catheter was advanced in the pulmonary artery and used to obtain hemodynamics measurements.During catheter advancement over a j-wire to obtain accurate pulmonary wedge pressure, patient decompensated and went into respiratory arrest with hemoptysis and aspiration.This could have been secondary to possible catheter induced pulmonary artery rupture and pulmonary hemorrhage.Despite all emergent cardiopulmonary resuscitation efforts patient expired".The medwatch report states that the patient was an "84 [year old] female with history of htn, hlp, hfpef, moderate valvular disease and copd/osa admitted for chest pain and sob.Prior history of cardiac catheterization in 2021, with mild disease and echo in 2021 showing as and ai.Repeat echo in 6/23 showed preserved ef and moderate as.She was scheduled for op procedure but her symptoms got worse warranting her to come to the emergency department.Ekg showed sinus bradycardia with t-wave inversion.Hs trop 52-49-52, pro bnp 7183.Cxr shows cardiomegaly and mild pulmonary edema".Additional information received from the risk manager at the health care facility states that the cause of death was "undetermined".
 
Additional Manufacturer Narrative
(b)(4), the reported complaint of catheter difficult to advance in patient is not able to be confirmed as the product was not returned for investigation.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action required at this time.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
CATH PKGD: WEDGE 6 FR 110 CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key18444330
Report Number3010532612-2024-00010
Device Sequence Number15497332
Product Code DYG
UDI-Device Identifier00801902002877
UDI-Public00801902002877
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue NumberAI-07126
Device Lot Number16F23D0043
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date01/04/2024
Supplement Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age84 YR
Patient SexFemale